Alert archive / Missouri / Tornado Warnings in 2009
Tornado Warning 29, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at May 8, 2009, 7:08 AM CDT for Crawford County, Kansas; Barton County, Vernon County, Missouri. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2009, 7:08 AM CDT (12:08 UTC)
- Expired
- May 8, 2009, 7:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Crawford County, KS, Barton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 7:10 AM CDT | TSTM WND DMG | 2 Ene Liberal, MO | METAL WRAPPED AROUND TREES. TREES SNAPPED OFF 10 FEET ABOVE GROUND. BARN DESTROYED. |
| May 8, 7:34 AM CDT | TSTM WND DMG | Liberal, MO | NUMEROUS TREE DAMAGE AND TREES DOWN FROM LIBERAL TO LAMAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 4:55 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3210 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KSGF 081208 TORSGF KSC037-MOC011-217-081245- /O.NEW.KSGF.TO.W.0029.090508T1208Z-090508T1245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 708 AM CDT FRI MAY 8 2009 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... EASTERN CRAWFORD COUNTY IN SOUTHEAST KANSAS... NORTHERN BARTON COUNTY IN SOUTHWEST MISSOURI... SOUTHWESTERN VERNON COUNTY IN WEST CENTRAL MISSOURI... * UNTIL 745 AM CDT. * AT 706 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR MULBERRY...OR NEAR ARMA...MOVING NORTHEAST AT 35 MPH. * THE TORNADO WILL BE NEAR... LIBERAL BY 715 AM CDT. VERDELLA BY 725 AM CDT. SHELDON BY 740 AM CDT. THE TOWNS OF OSKALOOSA...HANNON...BRONAUGH...IRWIN AND MILO ARE ALSO IN THE PATH OF THIS TORNADIC STORM. IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3781 9425 3761 9414 3737 9469 3760 9477 TIME...MOT...LOC 1208Z 246DEG 31KT 3756 9461 $$ TERRY
3 follow-up statements
000 WWUS53 KSGF 081219 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 719 AM CDT FRI MAY 8 2009 KSC037-081229- /O.CAN.KSGF.TO.W.0029.000000T0000Z-090508T1245Z/ CRAWFORD KS- 719 AM CDT FRI MAY 8 2009 ...THE TORNADO WARNING FOR EASTERN CRAWFORD COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. && LAT...LON 3750 9456 3765 9462 3781 9425 3761 9414 TIME...MOT...LOC 1219Z 246DEG 31KT 3760 9450 $$ MOC011-217-081245- /O.CON.KSGF.TO.W.0029.000000T0000Z-090508T1245Z/ BARTON MO-VERNON MO- 719 AM CDT FRI MAY 8 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR NORTHERN BARTON AND SOUTHEASTERN VERNON COUNTIES... AT 719 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO NEAR HANNON...OR NEAR VERDELLA...MOVING NORTHEAST AT 35 MPH. THIS TORNADO WILL BE NEAR... VERDELLA BY 725 AM CDT. SHELDON BY 740 AM CDT. THE TOWNS OF BRONAUGH...IRWIN AND MILO ARE IN THE PATH OF THIS TORNADO. IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. && LAT...LON 3750 9456 3765 9462 3781 9425 3761 9414 TIME...MOT...LOC 1219Z 246DEG 31KT 3760 9450 $$ TERRY
000 WWUS53 KSGF 081229 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 729 AM CDT FRI MAY 8 2009 MOC011-217-081245- /O.CON.KSGF.TO.W.0029.000000T0000Z-090508T1245Z/ BARTON MO-VERNON MO- 729 AM CDT FRI MAY 8 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR NORTHERN BARTON AND SOUTH CENTRAL VERNON COUNTIES... AT 729 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO NEAR VERDELLA...MOVING NORTHEAST AT 35 MPH. THIS TORNADO WILL BE NEAR... SHELDON BY 740 AM CDT. THE TOWNS OF IRWIN AND MILO ARE IN THE PATH OF THIS TORNADO. IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. && LAT...LON 3752 9449 3767 9456 3781 9425 3761 9414 TIME...MOT...LOC 1229Z 246DEG 31KT 3763 9440 $$ TERRY
000 WWUS53 KSGF 081240 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 740 AM CDT FRI MAY 8 2009 MOC011-217-081250- /O.EXP.KSGF.TO.W.0029.000000T0000Z-090508T1245Z/ BARTON MO-VERNON MO- 740 AM CDT FRI MAY 8 2009 ...THE TORNADO WARNING FOR NORTHERN BARTON AND SOUTH CENTRAL VERNON COUNTIES EXPIRES AT 745 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. LAT...LON 3752 9449 3767 9456 3781 9425 3761 9414 TIME...MOT...LOC 1240Z 246DEG 31KT 3767 9429 $$ TERRY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 8, 6:55 AM CDT, 13 minutes earlier.
Area forecast discussion, May 8, 6:55 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT FRI MAY 8 2009
...UPDATE TO AVIATION...
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
THE MCS ENTERING THE WESTERN CWA HAS NOW BECOME FORWARD
PROPAGATING WITH ITS FORWARD MOTION APPROACHING OR EXCEEDING 70
MPH. SEVERAL REPORTS OF 70 TO 80 MPH WINDS HAVE BEEN RECEIVED FROM
SOUTHEAST KANSAS. SEE NO REASON FOR THIS TREND NOT TO CONTINUE AS
THIS LINE BLASTS THROUGH SOUTHWEST MISSOURI GIVEN LATEST SHORT
TERM GUIDANCE. THE ATMOSPHERE CONTINUES TO SUPPORT THE POTENTIAL
FOR MESOVORTICES AND PERHAPS BRIEF TORNADOES AS PLENTY OF AMBIENT
AND STORM SCALE VERTICAL VORTICITY SOURCES ARE PRESENT. HAIL WILL
ALSO BE A CONTINUED THREAT GIVEN THE AMOUNT OF INSTABILITY AND
SHEAR PRESENT. EXTREME RAINFALL RATES...IN SOME CASES EXCEEDING
THREE INCHES PER HOUR...WILL ALSO POSE A SIGNIFICANT FLASH FLOOD
THREAT.
SCHAUMANN
&&
.DISCUSSION...
MAIN FORECAST CONCERN IS THE SEVERE MESOSCALE CONVECTIVE SYSTEM
THAT WILL IMPACT THE REGION THIS MORNING.
REGIONAL RADAR IMAGERY INDICATES THAT THIS MCS IS IN ITS BEGINNING
STAGES ACROSS CENTRAL KANSAS. LATEST OBJECTIVE ANALYSIS AND SHORT
TERM GUIDANCE DATA INDICATE AN ENVIRONMENT VERY FAVORABLE FOR A
FORWARD PROPAGATING MCS. THIS SHOULD FAVOR THESE STORMS
ACCELERATING TO THE EAST SOUTHEAST INTO SOUTHEAST KANSAS AND
EXTREME SOUTHWEST MISSOURI SHORTLY BEFORE SUNRISE. THESE STORMS
WILL BE PROLIFIC WIND PRODUCERS...WITH 70 MPH WIND GUSTS EASILY
ATTAINABLE. ENOUGH INSTABILITY AND SHEAR ALSO EXIST FOR SOME LARGE
HAIL. THE ENVIRONMENT WILL ALSO BE SOMEWHAT FAVORABLE FOR
MESOVORTICES AND POSSIBLE TORNADOES. CURRENT THINKING IS THAT THIS
MCS WILL RACE ACROSS SOUTHERN MISSOURI...POSSIBLY CLEARING THE
FORECAST AREA BY 18Z. ONE GOOD THING ABOUT THIS TYPE OF MCS IS
THAT THE HEAVIEST RAINFALL WILL NOT LAST ALL THAT LONG. THE BAD
NEWS IS THAT RAINFALL RATES WITH THE LINE WILL BE RATHER INTENSE.
WILL THEREFORE LEAVE THE FLASH FLOOD WATCH INTACT. NOT SURE HOW
MUCH WE WILL WARM UP THIS AFTERNOON WITH THE WAKE PRECIPITATION
AND CLOUD COVER...BUT SOME BREAKS OUT WEST MAY ALLOW SOME
AFTERNOON WARMING.
WE MAY SEE A LEFT OVER SHOWER OR STORM TONIGHT ACROSS SOUTHERN
MISSOURI...BUT A PASSING COLD FRONT SHOULD TEND TO SHIFT MOST IF
NOT ALL ACTIVITY INTO ARKANSAS. CANNOT RULE OUT A SHOWER OR
PERHAPS AN ISOLATED THUNDERSTORM SATURDAY OVER SOUTHERN
MISSOURI...BUT THINK MOST AREAS WILL BE DRY. WE MAY SEE A SLIGHTLY
BETTER SHOT AT SHOWER ACTIVITY ON SUNDAY AS UPPER LEVEL ENERGY
TRAVERSES THE AREA. NOT LOOKING AT MUCH INSTABILITY...SO THINK
LIGHT SHOWERS WILL BE ABOUT ALL WE CAN MUSTER. MAINLY DRY WEATHER
AND SEASONABLE TEMPERATURES ARE EXPECTED TO START NEXT WORK WEEK
BEFORE SHOWER AND THUNDERSTORM CHANCES INCREASE AGAIN BY MIDWEEK.
SCHAUMANN
&&
.AVIATION...
A SEVERE COMPLEX OF THUNDERSTORMS IS CURRENTLY APPROACHING
SOUTHWEST MISSOURI AND WILL PASS THROUGH KJLN AND KSGF BETWEEN 13
AND 16Z. IFR AND BRIEF LIFR CONDITIONS CAN BE EXPECTED WITH THE
STORMS. VERY STRONG WINDS WILL ALSO ACCOMPANY THE STORMS WITH
GUSTS OVER 40 KNOTS POSSIBLE. ONCE THE MAIN LINE PASSES...RAIN AND
THUNDERSTORMS WILL LAST A FEW MORE HOURS. EXPECT MVFR AND
OCCASIONAL IFR CONDITIONS WITH THIS ACTIVITY. FLIGHT CONDITIONS
WILL IMPROVE LATER THIS AFTERNOON. WE MAY SEE A STRATUS DECK
DEVELOP THIS EVENING BEHIND A PASSING COLD FRONT...BUT CONFIDENCE
IS TOO LOW TO GO WITH IFR CEILINGS AT THIS TIME.
SCHAUMANN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MOZ077-079>083-
088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ097-101.
&&Hazardous weather outlook, May 8, 4:35 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 435 AM CDT FRI MAY 8 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 435 AM CDT FRI MAY 8 2009 ...SEVERE THUNDERSTORMS EXPECTED THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING STRAIGHT LINE WIND GUSTS TO 70 MPH. HAIL TO THE SIZE OF GOLF BALLS. ISOLATED TORNADOES. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: A SQUALL LINE OF THUNDERSTORMS WILL MOVE INTO EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI AFTER 530 AM. THIS LINE WILL CONTINUE TO ACCELERATE EASTWARD INTO THE MISSOURI OZARKS... REACHING THE HIGHWAY 65 CORRIDOR AFTER 700 AM AND THE HIGHWAY 63 CORRIDOR AFTER 830 AM. DISCUSSION: AN INTENSE...SQUALL LINE OF THUNDERSTORMS WILL CONTINUE TO RAPIDLY DEVELOP ACROSS CENTRAL KANSAS THROUGH THE EARLY MORNING HOURS. THE ATMOSPHERE AHEAD OF THIS LINE WILL REMAIN VERY MOIST AND UNSTABLE. WITH STRONG WIND SHEAR ASSOCIATED WITH THIS SYSTEM...THIS LINE OF STORMS WILL MOVE RAPIDLY EAST SOUTHEASTWARD THROUGH CENTRAL AND EASTERN KANSAS AND INTO WESTERN PORTIONS OF THE OUTLOOK AREA PRIOR TO SUNRISE. SEVERE WEATHER IS LIKELY WITH THIS LINE OF STORMS AS IT MOVES THROUGH EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS BETWEEN 500 AM AND 1000 AM. INTENSE STRAIGHT LINE WIND GUSTS TO 70 MPH CAN BE EXPECTED ALONG WITH HAIL TO THE SIZE OF GOLF BALLS. GIVEN STRONG LOW LEVEL WIND SHEAR...ISOLATED TORNADOES EMBEDDED WITHIN THE SQUALL LINE ARE POSSIBLE. WHILE THIS LINE OF STORMS WILL MOVE QUICKLY ACROSS THE AREA THIS MORNING...HIGH RAINFALL RATES ARE EXPECTED DUE TO THE VERY MOIST ATMOSPHERE IN PLACE ACROSS THE REGION. RAINFALL RATES IN EXCESS OF ONE TO TWO INCHES PER HOUR WILL BE POSSIBLE...WHICH WILL LEAD TO LOCALIZED FLASH FLOODING OF LOW LYING AREAS AND LOW WATER CROSSINGS. THUNDERSTORMS MAY LINGER NEAR THE ARKANSAS BORDER THIS AFTERNOON AND EVENING...HOWEVER THE OVERALL THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL IS EXPECTED TO DECREASE BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE OUTLOOK AREA THIS MORNING BEGINNING AT 530 AM ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI AND AFTER 700 AM FOR AREAS NEAR THE HIGHWAY 65 CORRIDOR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN/SCHAUMANN
In the hours before
Local storm report, May 8, 6:27 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 AM CDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0615 AM HAIL STOVER 38.44N 92.99W
05/08/2009 E1.75 INCH MORGAN MO LAW ENFORCEMENT
&&
KARDELLLocal storm report, May 8, 6:34 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 AM CDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0633 AM TSTM WND GST GRAVOIS MILLS 38.31N 92.83W
05/08/2009 E50 MPH MORGAN MO PUBLIC
ONE INCH OF RAIN IN LAST 15 MINUTES
&&
RUNNELSLocal storm report, May 8, 7:02 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
702 AM CDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0653 AM TSTM WND GST 2 NE FAULKNER 37.12N 95.00W
05/08/2009 E70 MPH CHEROKEE KS EMERGENCY MNGR
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 5:49 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 56 min |
| May 8, 6:16 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 59 min |
| May 8, 6:41 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 64 min |
| May 8, 6:45 AM CDT | Flash Flood Warning | SGF | Bourbon, Cherokee, Crawford | 6 hr |
| May 8, 7:03 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 57 min |
| May 8, 7:35 AM CDT | High Wind Warning | SGF | Bourbon, Cherokee, Crawford | 4 hr |
| May 8, 9:05 AM CDT | River Flood Warning | SGF | Bourbon | 37 hr |
| May 8, 9:05 AM CDT | River Flood Warning | SGF | Bourbon | 36 hr |
| May 8, 12:57 PM CDT | Areal Flood Warning | SGF | Bourbon, Cherokee, Crawford | 24 hr |
| May 7, 10:33 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 57 min |
| May 7, 11:50 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 55 min |
| May 8, 5:31 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 44 min |
| May 8, 5:52 AM CDT | Severe Thunderstorm Warning | SGF | Morgan | 53 min |
| May 8, 6:14 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 61 min |
| May 8, 6:27 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 63 min |
| May 8, 6:31 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 59 min |
| May 8, 6:37 AM CDT | Flash Flood Warning | SGF | Benton, Miller, Morgan | 6 hr |
| May 8, 6:54 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Dade, Dallas, Greene, Hickory and 3 more | 66 min |
| May 8, 7:08 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 67 min |
| May 8, 7:20 AM CDT | Tornado Warning | SGF | Barton, Dade, Jasper | 24 min |
| May 8, 7:23 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 67 min |
| May 8, 7:47 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, McDonald, Newton and 3 more | 58 min |
| May 8, 7:51 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Pulaski | 54 min |
| May 8, 7:52 AM CDT | Flash Flood Warning | SGF | Barry, Camden, Dade, Dallas, Greene, Jasper and 4 more | 6 hr |
| May 8, 7:55 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 65 min |
| May 8, 7:58 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Dade, Dallas, Hickory, Polk and 2 more | 62 min |
| May 8, 8:04 AM CDT | Tornado Warning | SGF | Greene | 47 min |
| May 8, 8:14 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 61 min |
| May 8, 8:14 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Howell, Laclede, Ozark, Taney and 3 more | 61 min |
| May 8, 8:22 AM CDT | Tornado Warning | SGF | Christian | 29 min |
| May 8, 8:24 AM CDT | Tornado Warning | SGF | Taney | 28 min |
| May 8, 8:32 AM CDT | Tornado Warning | SGF | Douglas | 43 min |
| May 8, 8:33 AM CDT | Tornado Warning | SGF | Webster | 42 min |
| May 8, 8:33 AM CDT | Tornado Warning | SGF | Polk | 27 min |
| May 8, 8:39 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Morgan | 66 min |
| May 8, 8:39 AM CDT | Tornado Warning | SGF | Douglas | 42 min |
| May 8, 8:43 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps, Pulaski | 47 min |
| May 8, 8:45 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 60 min |
| May 8, 8:46 AM CDT | Tornado Warning | SGF | Webster | 44 min |
| May 8, 8:55 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more | 65 min |
| May 8, 8:57 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede, Maries, Miller and 4 more | 63 min |
| May 8, 8:58 AM CDT | Tornado Warning | SGF | Camden, Dallas, Laclede | 62 min |
| May 8, 9:02 AM CDT | Flash Flood Warning | SGF | Dent, Laclede, Maries, Phelps, Pulaski, Texas and 2 more | 5 hr |
| May 8, 9:05 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 8, 9:05 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 8, 9:05 AM CDT | River Flood Warning | SGF | Cedar | 60 hr |
| May 8, 9:05 AM CDT | Tornado Warning | SGF | Wright | 40 min |
| May 8, 9:10 AM CDT | Tornado Warning | SGF | Douglas, Howell, Ozark, Texas | 65 min |
| May 8, 9:11 AM CDT | Tornado Warning | SGF | Laclede | 49 min |
| May 8, 9:18 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Laclede, Ozark, Taney, Texas and 2 more | 57 min |
| May 8, 9:33 AM CDT | Tornado Warning | SGF | Texas | 42 min |
| May 8, 9:38 AM CDT | Tornado Warning | SGF | Laclede, Phelps, Pulaski, Texas | 52 min |
| May 8, 9:40 AM CDT | Tornado Warning | SGF | Oregon, Shannon | 50 min |
| May 8, 9:56 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dent, Howell, Maries, Miller, Oregon and 4 more | 64 min |
| May 8, 10:02 AM CDT | Tornado Warning | SGF | Dent | 43 min |
| May 8, 10:42 AM CDT | Tornado Warning | SGF | Dent | 21 min |
| May 8, 12:00 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Shannon | 6 hr |
| May 8, 12:16 PM CDT | River Flood Warning | SGF | Pulaski | 20 hr |
| May 8, 6:00 PM CDT | Areal Flood Warning | SGF | Douglas, Howell, Oregon, Shannon | 18 hr |
Nearby
Tornado Warnings in Missouri, 2009Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.